MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ STRAIGHT HANDPIECE; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C2602
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
This is linked to mfg report numbers: 3006697299-2024-00072, 3006697299-2024-00078, 3006697299-2024-00079.A facility reported that during a craniotomy tumor removal surgery, the surgeon was using a cusa excel 36khz straight handpiece (c2602), and it was not removing the tissue well and as efficiently as expected, so they swapped to another handpiece, and it was better but still not as well as expected.The surgeon continued using and completed the procedure with the swapped handpiece.There was no patient injury; however, there was a delay of 30 minutes as they swapped for another handpiece to complete the surgery.Additional information states that two 36khz handpieces did not work properly during the case, but that the facility will be returning all handpieces for inspection.However, since customer did not report which of the 36khz handpieces were used, mdrs are being submitted for all 4 devices being returned.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h3, h11.Additional information received as follows: reason for return/complaint: >> the cavitation of the handpieces during surgeries is very sporadic.This was not the first time this had happened, and this was an ongoing issue.Age and gender of patient: >> child.What was the patient outcome: >> treatment of the patient was not up to standard.Medical intervention: >> use of another company¿s device, sonopet to complete the surgery.Surgery could not be completed otherwise.
 
Additional Manufacturer Narrative
The excel 36khz straight handpiece (c2602) was returned for evaluation: device history record (dhr): the dhr documentation was reviewed and no anomalies during the manufacture or packaging that could be associated with the complaint incident was observed.Failure analysis: the evaluation was unable to conclusively verify customer information as valid: the device passed all cosmetic and functional testing and meets specification.Preventative maintenance (pm) was recommended and then performed to manufacturers specifications.Root cause: the root cause is undetermined since the reported failure was not confirmed.As a result, no corrective action is required.At present, we consider this complaint to be closed.

Brand Name
CUSA EXCEL 36KHZ STRAIGHT HANDPIECE
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19489090
Report Number3006697299-2024-00076
Device Sequence Number8544993
Product Code LFL
UDI-Device Identifier10381780039433
UDI-Public10381780039433
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer07/03/2024
09/17/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date08/02/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown